Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The normal extensions of subgroup topologies


Authors: Bradd Clark and Victor Schneider
Journal: Proc. Amer. Math. Soc. 97 (1986), 163-166
MSC: Primary 22A05
DOI: https://doi.org/10.1090/S0002-9939-1986-0831407-9
MathSciNet review: 831407
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ H$ be a topological group contained in a group $ G$. A topology which makes $ G$ a topological group inducing the given topology on $ H$ is called an extending topology. The set of all extending topologies forms a complete semilattice in the lattice of group topologies on $ G$. The structure of this semilattice is studied by considering normal subgroups which intersect $ H$ in the identity.


References [Enhancements On Off] (What's this?)

  • [1] B. Clark and V. Schneider, The extending topologies, Internat. J. Math. Math. Sci. 7 (1984), 621-623. MR 771611 (86e:22002)
  • [2] -, All knot groups are metric, Math. Z. 187 (1984), 269-271. MR 753437 (85i:57003)
  • [3] E. Hewitt and K. Ross, Abstract harmonic analysis. I, Springer-Verlag, New York, 1963.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22A05

Retrieve articles in all journals with MSC: 22A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0831407-9
Keywords: Lattice, group topologies
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society